Nicki Minaj Tweet About Covid Vaccine And Swollen Testicles Causes Controversy

Nicki Minaj Tweet About Covid Vaccine And Swollen Testicles Causes Controversy

Nicki Minaj has come under fire for a controversial tweet with her advice about the COVID-19 vaccine.

US rapper and singer, Nicki Minaj, didn’t explicitly tell people not to have the vaccine, but to “make sure you’re comfortable with your decision, not bullied.”

Nicki said her cousin in Trinidad wouldn’t have the vaccine now after a friend of his allegedly became impotent after having it.

She wrote on 13th September: “My cousin in Trinidad won’t get the vaccine cuz his friend got it & became impotent. His testicles became swollen. His friend was weeks away from getting married, now the girl called off the wedding. So just pray on it & make sure you’re comfortable with ur decision, not bullied.”

The tweet to her 22.6 million followers has caused a major divide between pro-vaxxers and anti-vaxxers.

Nicki Minaj sparks major controversy with her tweet about the vaccine supposedly causing impotence. (Credit: Twitter)
Nicki Minaj sparks major controversy with her tweet about the vaccine supposedly causing impotence. (Credit: Twitter)

Daily Mail columnist Meghan McCain was one of the people to call her out. She retweeted it saying: “That’s entirely enough internet for today,” to which the star responded with: “Eat s**t you.”

“So she’s trying to influence her fans not to get vaccinated! Not good!” wrote one disgruntled Twitter user.

King Crissie, a verified account with more than 234,000 followers, commented saying: “your cousin’s friend prolly just picked up an STD but please keep going.” This was retweeted more than 7,000 times.

Writer Kurt Eichenwald’s response has received more than 2,000 retweets. He said:

“Sorry, this is not a side effect of the vaccine. It is called hydrocele. In adults, the two primary causes are injury or STD (chlamydia or gonorrhea). Probably your cousin’s friend was taking one last marriage fling, picked up an STD, & is blaming vaccines. He needs an MD, stat.” Eishenwald is not a doctor, however, so we’d like to point out that you should report anything abnormal to a qualified doctor.

Others, too, have suggested Nicki’s cousin’s friend may have picked up an STD or something else which they think is more likely the cause of the swollen testicles.

Meanwhile, another Twitter user pointed out that: “If someone reports a possible side effect on a fairly new medicine it’s best to investigate it rather than ridicule the victim, because if we keep ridiculing reports then you undermine the safety of the vaccine! How many side effect reports were just brushed off like this?”

Leigh-Allyn Baker, who is a verified Twitter user who advocates for “medical freedom” and research into medicines, wrote:

“I really just want to thank you for opening up a conversation. My children had severe reactions to their childhood vaccines. We were given medical exemptions in 2015. No one is allowed to question and few are brave enough to speak out. Every body is unique!”

Some Twitter users commented on Nicki’s tweet and said they’d experienced some swelling in the armpits and various other places, but they’d been warned about this possible side effect and were therefore not alarmed by it.

Is Nicki Minaj an anti-vaxxer?

A few days before this, Nicki called out news publications who said she didn’t attend the Met Gala because of its vaccine requirement. She said this wasn’t true and that she didn’t want to travel as a first-time mum and be away from her son, who she gave birth to in September 2020.

“I cited my young child as why I didn’t want to travel. But notice how NONE of them mentioned that?” she wrote on Twitter.

In another tweet where she replied to a fan, she said “I’m sure I’ll be vaccinated as well cuz I have to go on tour etc.”

A man receives the COVID-19 vaccine. (Credit: Unsplash/CDC)
A man receives the COVID-19 vaccine. (Credit: Unsplash/CDC)

The NHS reports that the most common side effects for people who receive one of the three available vaccines in the UK (Oxford/AstraZeneca, Pfizer/BioNTech and Moderna) are:

  • a sore arm from the injection
  • feeling tired
  • a headache
  • feeling achy
  • feeling or being sick

The NHS states that allergic reactions and blood-clotting are two very rare side effects. There have also been very rare reports of heart-inflammation following the vaccination. The NHS said those who experienced this recovered “following rest and simple treatments” and that if you experience chest-pains, shortness of breath and/or palpitations, to seek medical advice immediately.

As this is a new vaccine, the NHS has made it easy to report any unusual side effects people think they have experienced from the vaccine through a yellow card reporting site.